Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The sufficient condition for a convex body to enclose another in $ {\bf R}\sp 4$


Author: Jia Zu Zhou
Journal: Proc. Amer. Math. Soc. 121 (1994), 907-913
MSC: Primary 52A22; Secondary 53C65, 60D05
DOI: https://doi.org/10.1090/S0002-9939-1994-1184090-4
MathSciNet review: 1184090
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We follow Hadwiger and Ren's ideas to estimate the kinematic measure of a convex body $ {D_1}$ with $ {C^2}$-boundary $ \partial {D_1}$ moving inside another convex body $ {D_0}$ with the same kind of boundary $ \partial {D_0}$ under the isometry group G in $ {\mathbb{R}^4}$. By using Chern and Yen's kinematic fundamental formula, C-S. Chen's kinematic formula for the total square mean curvature $ {\smallint _{\partial {D_0} \cap g\partial {D_1}}}{H^2}dv$, and some well-known results about the curvatures of the 2-dimensional intersection submanifold $ \partial {D_0} \cap g\partial {D_1}$, we obtain a sufficient condition to guarantee that one convex body can enclose another in $ {\mathbb{R}^4}$.


References [Enhancements On Off] (What's this?)

  • [1] L. A. Santaló, Integral geometry and geometric probability, Addison-Wesley, Reading, MA, 1976. MR 0433364 (55:6340)
  • [2] S. S. Chern, On the kinematic formula in the euclidean space of n dimensions, Amer. J. Math. 74 (1952), 227-236. MR 0047353 (13:864d)
  • [3] Delin Ren, Introduction to Integral Geometry, Shanghai Press of Sciences and Technology, 1987.
  • [4] H. Hadwiger, Überdeckung ebener Bereiche durch Kreise und Quadrate, Comment. Math. Helv. 13 (1941), 195-200. MR 0004995 (3:90f)
  • [5] H. Hadwiger, Gegenseitige Bedeckbarkeit zweier Eibereiche und Isoperimetrie, Viertejschr. Naturforsch. Gesellsch. Zürich 86 (1941), 152-156. MR 0007274 (4:112c)
  • [6] C-S. Chen, On the kinematic formular of square of mean curvature, Indiana Univ. Math. J. 22 (1972-3), 1163-1169. MR 0313977 (47:2529)
  • [7] B-Y. Chen, Geometry of submanifold, Marcel Dekker, New York, 1973. MR 0353212 (50:5697)
  • [8] S. S. Chern, A simple intrinsic proof of the Gauss-Bonnet formula for closed Riemannian manifolds, Ann. of Math. (2) 45 (1944), 747-752. MR 0011027 (6:106a)
  • [9] Gaoyong Zhang, A sufficient condition for one convex body containing another, Chinese Ann. Math. Ser. B 9 (1988), 447-451. MR 998651 (90k:52008)
  • [10] Jiazu Zhou, Analogues of Hadwiger's theorem in space $ {\mathbb{R}^n}$ and sufficient conditions for a convex domain to enclose another, submitted.
  • [11] -, Generalizations of Hadwiger's theorem and sufficient conditions for a convex domain to fit another in $ {\mathbb{R}^3}$, submitted.
  • [12] -, A kinematic formula and analogues of Hadwiger's theorem in space, Contemp. Math., vol. 140, Amer. Math. Soc., Providence, RI, 1992, pp. 159-167.
  • [13] -, When can one domain enclose another in space, J. Austral. Math. Soc. Ser. A (to appear).
  • [14] -, Kinematic formulas for the power of mean curvature and Hadwiger's theorem in space, Trans. Amer. Math. Soc. (to appear).
  • [15] P. Goodey, Connectivity and free rolling convex bodies, Mathematika 29 (1982), 249-259. MR 696880 (84e:52007)
  • [16] -, Homothetic ellipsoids, Math. Proc. Cambridge Philos. Soc. 93 (1983), 25-34. MR 684271 (84e:52006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A22, 53C65, 60D05

Retrieve articles in all journals with MSC: 52A22, 53C65, 60D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1184090-4
Keywords: Kinematic density, kinematic formula, kinematic measure, convex body, domain, mean curvature, scalar curvature
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society